Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

The convergence of shooting methods for singular boundary value problems


Authors: Othmar Koch and Ewa B. Weinmüller
Journal: Math. Comp. 72 (2003), 289-305
MSC (2000): Primary 65L10
DOI: https://doi.org/10.1090/S0025-5718-01-01407-7
Published electronically: December 5, 2001
MathSciNet review: 1933822
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the convergence properties of single and multiple shooting when applied to singular boundary value problems. Particular attention is paid to the well-posedness of the process. It is shown that boundary value problems can be solved efficiently when a high order integrator for the associated singular initial value problems is available. Moreover, convergence results for a perturbed Newton iteration are discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65L10

Retrieve articles in all journals with MSC (2000): 65L10


Additional Information

Othmar Koch
Affiliation: Department of Applied Mathematics and Numerical Analysis, University of Technology Vienna, Wiedner Hauptstrasse 8–10, A-1040 Vienna, Austria
Email: othmar@fsmat.at

Ewa B. Weinmüller
Affiliation: Department of Applied Mathematics and Numerical Analysis, University of Technology Vienna, Wiedner Hauptstrasse 8–10, A-1040 Vienna, Austria
Email: e.weinmueller@tuwien.ac.at

DOI: https://doi.org/10.1090/S0025-5718-01-01407-7
Received by editor(s): February 10, 2000
Received by editor(s) in revised form: January 3, 2001
Published electronically: December 5, 2001
Additional Notes: This project was supported by the Austrian Research Fund (FWF) grant P-12507-MAT
Article copyright: © Copyright 2001 American Mathematical Society